Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 108, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2002, 4:37 PM CDT for Lincoln Parish, Louisiana. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2002, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 5, 2002, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:40 PM CDT | Thunderstorm Wind 70 E | Simsboro, LA | Numerous trees down. |
| Jul 5, 4:40 PM CDT | Thunderstorm Wind 68 E | Simsboro, LA | Numerous trees down. A tree also fell on an 18-Wheeler on Interstate 20. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS54 KSHV 052137
SVRSHV
LAC061-052200-
/NEW.KSHV.SV.W.0216.052132-052200/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI JUL 5 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 500 PM CDT
* AT 432 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF RUSTON...
MOVING SOUTHWEST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS ABOUT
8 MILES NORTH OF SIMMSBORO MOVING TO THE SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
SIMMSBORO AT 436 PM CDT
RURAL SOUTHWEST LINCOLN PARISH ALONG HIGHWAY 507 THROUGH 500 PM
CORINTH AT 440 PM.
THE THUNDERSTORMS WILL PRODUCE LARGE HAIL TO NEAR NICKEL SIZE AND
STRONG AND POSSIBLY DAMAGING WINDS TO NEAR 65 MPH. DO NOT REMAIN
OUTSIDE NEAR THUNDERSTORMS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 500 PM CDT.
LAT...LON 3270 9284 3247 9286 3252 9259 3274 9259
3275 9274What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:45 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 5, 2:45 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT FRI JUL 5 2002 WEAK PVA AXIS LOCATED ACROSS CWA FROM SOUTHEAST OKLAHOMA INTO NORTH CENTRAL LOUISIANA EXPECTED TO MOVE VERY LITTLE NEXT COUPLE DAYS. ETA WANTS TO SHIFT THIS FEATURE INTO EAST TEXAS BY SATURDAY NIGHT BUT WEAKENS IT. NOT A LOT OF CONVECTION ASSOCIATED WITH THE WAVE...BUT ENOUGH TO GIVE A SMALL POP. WILL CARRY THE POP INTO EAST TEXAS BY SATURDAY NIGHT...GIVING MODEL SOME CREDIT. OTHER THAN THIS...NO CHANGES EXPECTED UNTIL SURFACE FRONT NEARS AREA WEDNESDAY. EXTENDED MODELS HINTING AT FRONT STALLING AND NOT CROSSING CWA...SO FURTHER POP ADJUSTMENTS MAY BE NEEDED IF THIS TREND CONTINUES IN LATER RUNS. TEMPS SHOWING SLOW WARMING NEXT COUPLE DAYS...SO WILL RAISE HIGHS SLIGHTLY ON SATURDAY AND CONTINUE MID 90S FOR SUNDAY. TREND IS EVIDENT..AS TODAYS TEMPS A DEGREE OR TWO WARMER...ESPECIALLY EAST HALF OF AREA...DESPITE THE ADDITIONAL CLOUD COVER. PRELIMS... SHV 074/095 074/094 074 1212 MLU 074/095 074/094 074 2212 TXK 074/094 074/094 074 1222 TYR 074/094 074/094 074 0222 LFK 073/094 073/094 074 0222 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.